Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viread VS AZT
Feb 21, 2004

I am taking Combivir and Viramune for 2,5 years now, I have no side effect yet, as I am worried on AZT longterm effect my docter asked me to consider viread instead of AZT. Is this a good choice,or should I think, if it works don't try to fix it.Also I am worried about longterm use of Viread and the state of my bones. My VL in <50 and cd4 480. He is recomending it in a once a day dose with 300mg of 3TC(once a day) and 400mg of nevirapine(once a day) tnxs in advance

Response from Dr. Henry

If a persons has tolerated AZT for 2.5 years without problems that usually predicts a low rate of problems in the future. Although the Viread can be dosed once a day with the 3TC (1/2 of Combivir) or FTC to make a once a day regimen I generally would stay with the AZT unless you wanted a once a day regimen. We have much better long-term safety data on AZT so few surprises have been reported after > 2.5 years of use. KH



Previous
Elevated Liver Enzymes
Next
cd4 counts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement